White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Utility maximizing entropy and the second law of thermodynamics

Słomczyński, W. and Zastawniak, T. (2004) Utility maximizing entropy and the second law of thermodynamics. Annals of Probability, 32 (3). pp. 2261-2285. ISSN 0091-1798

Full text not available from this repository.

Abstract

Expected utility maximization problems in mathematical finance lead to a generalization of the classical definition of entropy. It is demonstrated that a necessary and sufficient condition for the second law of thermodynamics to operate is that any one of the generalized entropies should tend to its minimum value of zero.

Item Type: Article
Academic Units: The University of York > Mathematics (York)
Depositing User: York RAE Import
Date Deposited: 13 Aug 2009 10:39
Last Modified: 13 Aug 2009 10:39
Published Version: http://dx.doi.org/10.1214/009117904000000117
Status: Published
Publisher: The Institute of Mathematical Statistics
Identification Number: 10.1214/009117904000000117
URI: http://eprints.whiterose.ac.uk/id/eprint/5592

Actions (login required)

View Item View Item